Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are fever and chills the side effects of Forteo?

I have been on Forteo for about a year and i think it is giving me a fever, chills and pain i my bones and neck. I stopped taking it, felt 100 percent better. Took it for the first time yesterday and the same thing happened. Can forteo be the cause? I think so
Fri, 6 May 2016
Report Abuse
Dentist 's  Response
Hello,

I can understand your concern. It is quite natural to assume that the side effects you are experiencing are from the intake of Forteo as you start feeling better when you stop them. Though bone pain is a side effects commonly observed with Forteo taking patients, the chills and fever you experience might not be due to this medicine. If we consider one time incidence of stopping Forteo and your feeling better, it could be a co-incidence and we might ignore developing malaria or urinary tract infection.

I would advise you to stop this medicine once again and observe your symptoms. If they disappear, you can consult your prescribing doctor about an alternative medicine or dose adjustment. However, if the chills and fever persist, I would advise you to go for blood tests and urine analysis for diagnosis of the infection in your body.

I hope this information helps. Thank you for choosing HCM for your concern. I wish you happy health!

Best,
Dr. Viraj Shah
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Are fever and chills the side effects of Forteo?

Hello, I can understand your concern. It is quite natural to assume that the side effects you are experiencing are from the intake of Forteo as you start feeling better when you stop them. Though bone pain is a side effects commonly observed with Forteo taking patients, the chills and fever you experience might not be due to this medicine. If we consider one time incidence of stopping Forteo and your feeling better, it could be a co-incidence and we might ignore developing malaria or urinary tract infection. I would advise you to stop this medicine once again and observe your symptoms. If they disappear, you can consult your prescribing doctor about an alternative medicine or dose adjustment. However, if the chills and fever persist, I would advise you to go for blood tests and urine analysis for diagnosis of the infection in your body. I hope this information helps. Thank you for choosing HCM for your concern. I wish you happy health! Best, Dr. Viraj Shah